Alert archive / Massachusetts / Small Craft Advisories in 2011
Small Craft Advisory 31, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Mar 3, 2011, 1:10 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2011, 1:10 AM EST (06:10 UTC)
- Expired
- Mar 3, 2011, 3:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
270 WHUS71 KBOX 030610 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 110 AM EST THU MAR 3 2011 ANZ231-232-250-254-255-031400- /O.EXP.KBOX.GL.W.0016.000000T0000Z-110303T0600Z/ /O.NEW.KBOX.GL.W.0017.110303T0610Z-110303T1400Z/ CAPE COD BAY-NANTUCKET SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 110 AM EST THU MAR 3 2011 ...GALE WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...3 TO 7 FEET. * TIMING...STRONGEST WINDS OVERNIGHT. * FREEZING SPRAY...LIGHT TO MODERATE FREEZING SPRAY LIKELY OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ233>235-237-251-031415- /O.EXP.KBOX.GL.W.0016.000000T0000Z-110303T0600Z/ /O.NEW.KBOX.SC.Y.0031.110303T0610Z-110303T1800Z/ VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 110 AM EST THU MAR 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. * TIMING...STRONGEST WINDS OVERNIGHT. * FREEZING SPRAY...CHANCE OF LIGHT FREEZING SPRAY OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ256-031415- /O.EXP.KBOX.GL.W.0016.000000T0000Z-110303T0600Z/ /O.NEW.KBOX.SC.Y.0031.110303T0610Z-110303T1800Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 110 AM EST THU MAR 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 6 FEET. * TIMING...STRONGEST WINDS EARLY THIS EVENING. * FREEZING SPRAY...CHANCE OF LIGHT FREEZING SPRAY OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-031415- /O.EXP.KBOX.GL.W.0016.000000T0000Z-110303T0600Z/ /O.NEW.KBOX.SC.Y.0031.110303T0610Z-110303T1500Z/ BOSTON HARBOR-NARRAGANSETT BAY- 110 AM EST THU MAR 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT * WAVES...AROUND 2 FEET. * TIMING...STRONGEST WINDS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
402 WHUS71 KBOX 031400 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 900 AM EST THU MAR 3 2011 ANZ231-232-250-254-255-032000- /O.CAN.KBOX.GL.W.0017.000000T0000Z-110303T1400Z/ /O.EXB.KBOX.SC.Y.0031.000000T0000Z-110303T2000Z/ CAPE COD BAY-NANTUCKET SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 900 AM EST THU MAR 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233>235-237-251-031800- /O.CON.KBOX.SC.Y.0031.000000T0000Z-110303T1800Z/ VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 900 AM EST THU MAR 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ256-031800- /O.CON.KBOX.SC.Y.0031.000000T0000Z-110303T1800Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 900 AM EST THU MAR 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-031500- /O.CON.KBOX.SC.Y.0031.000000T0000Z-110303T1500Z/ BOSTON HARBOR-NARRAGANSETT BAY- 900 AM EST THU MAR 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 30 KT. * WAVES...AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
340 WHUS71 KBOX 031509 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1009 AM EST THU MAR 3 2011 ANZ230-236-031615- /O.EXP.KBOX.SC.Y.0031.000000T0000Z-110303T1500Z/ BOSTON HARBOR-NARRAGANSETT BAY- 1009 AM EST THU MAR 3 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WIND GUSTS IN THE LOWER 20 KNOTS WILL CONTINUE INTO THE AFTERNOON...BUT THEY SHOULD GENERALLY REMAIN JUST BELOW SMALL CRAFT THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ231-232-250-254-255-032000- /O.CON.KBOX.SC.Y.0031.000000T0000Z-110303T2000Z/ CAPE COD BAY-NANTUCKET SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1009 AM EST THU MAR 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233>235-237-251-031800- /O.CON.KBOX.SC.Y.0031.000000T0000Z-110303T1800Z/ VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 1009 AM EST THU MAR 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ256-031800- /O.CON.KBOX.SC.Y.0031.000000T0000Z-110303T1800Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1009 AM EST THU MAR 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS...NORTH 10 TO 15 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
723 WHUS71 KBOX 031746 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1246 PM EST THU MAR 3 2011 ANZ233>235-237-251-256-031900- /O.CAN.KBOX.SC.Y.0031.000000T0000Z-110303T1800Z/ VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1246 PM EST THU MAR 3 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DROPPED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ231-232-250-254-255-032000- /O.CON.KBOX.SC.Y.0031.000000T0000Z-110303T2000Z/ CAPE COD BAY-NANTUCKET SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1246 PM EST THU MAR 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
601 WHUS71 KBOX 032004 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 304 PM EST THU MAR 3 2011 ANZ254-040100- /O.EXP.KBOX.SC.Y.0031.000000T0000Z-110303T2000Z/ /O.NEW.KBOX.SW.Y.0006.110303T2004Z-110304T0100Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 304 PM EST THU MAR 3 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ231-232-250-255-032115- /O.EXP.KBOX.SC.Y.0031.000000T0000Z-110303T2000Z/ CAPE COD BAY-NANTUCKET SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 304 PM EST THU MAR 3 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS AND SEAS HAVE DROPPED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ FRANK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 10:22 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 2, 10:22 PM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1022 PM EST WED MAR 2 2011
.SYNOPSIS...
GUSTY NORTHWEST WINDS WILL BRING COLDER TEMPERATURES AND BITTERLY
COLD WIND CHILLS OVERNIGHT AND THURSDAY. ARCTIC HIGH PRESSURE
MOVES OFFSHORE FRIDAY ALONG WITH MODERATING TEMPERATURES. A SLOW
MOVING SYSTEM WILL APPROACH FROM THE PLAINS LATE FRIDAY AND BRING
PRECIPITATION...MAINLY RAIN SATURDAY THROUGH MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 10 PM PRESSURE RISES OF 2 MB PER HOUR WERE CENTERED OVER NEW
ENGLAND WITH RISING PRESSURE NOTED WEST TO THE GREAT LAKES. THE
AIRMASS HAS ALSO CHANGED THROUGH THE EVENING WITH DEWPOINTS
DROPPING FROM THE TEENS TO MID 30S AT 5 PM TO A RANGE OF ZERO TO
15 AT 10 PM. THE PRESSURE CHANGE SHOULD SLOW OVERNIGHT...BUT
NORTHWEST WINDS WILL CONTINUE TO BRING IN COLDER DRIER AIR DURING
THAT TIME.
WIND GUSTS BRIEFLY REACHED 35 TO 40 KNOTS EARLIER IN THE EVENING.
AT 10 PM THESE HAD SUBSIDED TO 25 TO 35 KNOTS. SOUNDINGS SHOWED A
MIXED LAYER TO 800 MB AT OKX AND TO 900 MB AT ALY. WINDS IN THAT
ZONE RANGED FROM 30 TO 40 KNOTS. OBSERVED WINDS SUGGEST THAT
ADVISORY STRENGTH WINDS ARE MOSTLY FINISHED...BUT SOUNDINGS SHOW
LINGERING POTENTIAL. WITH PRESSURE RISES AND DERIVED WINDS SLOWING
OVERNIGHT...WE EXPECT EVEN THE POTENTIAL TO DIMINISH BY 06Z. THE
WIND ADVISORY IN OUR EASTERN AREAS WILL EXPIRE AT MIDNIGHT...WE
WILL MAINTAIN THAT EXPIRATION.
FRIGID CONDITIONS LATER TONIGHT WITH MODEL 925 MB TEMPS FALLING TO
-20C BY MORNING! THEREFORE SIDED WITH THE COLDER 2 METER TEMPS
FROM THE NAM. NOT LOOKING AT RECORD COLD BUT SURE WILL FEEL LIKE
IT WITH BLUSTERY NW WINDS YIELDING WIND CHILLS ZERO TO -10F WITH
-15F TO -20F POSSIBLE ACROSS THE INTERIOR AT TIMES.
THE STRONG CAA ON A NNW TRAJECTORY WILL YIELD OCEAN EFFECT SNOW
SHOWERS LATER TONIGHT. HOWEVER SHOULD BE ENOUGH OF A WESTERLY WIND
COMPONENT TO KEEP THE BULK OF THE ACTIVITY OFFSHORE...POSSIBLY
CLIPPING THE OUTER CAPE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY...
DEEP LAYER RIDGING BUILDS INTO NEW ENGLAND AS MEAN MID LEVEL TROF
AXIS PUSHES OFFSHORE. THIS WILL SUPPORT ABUNDANT SUNSHINE HOWEVER
THE ARCTIC AIRMASS OVER THE REGION WILL MODIFY LITTLE IF ANY. THUS
EXPECTING MUCH COLDER THAN NORMAL TEMPS TOMORROW WITH HIGHS ONLY
IN THE UPPER TEENS AND LOW 20S REGIONWIDE! THESE VALUES ARE ABOUT
20 DEGS BELOW NORMAL WITH TYPICAL HIGHS FOR MARCH 3RD IN THE U30S
AND L40S. GIVEN THE MAGNITUDE OF THE CAA SIDED ONCE AGAIN WITH THE
COLDER 2 METER TEMPS FROM THE NAM.
BRISK NORTHWEST WINDS IN THE MORNING ALONG WITH BITTERLY COLD WIND
CHILLS WILL EASE DURING THE AFTERNOON AS THE PGRAD RELAXES WITH
HIGH PRES CRESTING OVER NY STATE AND WESTERN NEW ENGLAND.
MORNING SNOW SHOWERS POSSIBLE ACROSS THE OUTER CAPE BUT WILL
DIMINISH DURING THE AFTN AS FLOW TRANSITIONS FROM CYCLONIC TO
ANTICYCLONIC AND SUBSIDENCE INVERSION LOWERS.
THU NIGHT...
ANOTHER COLD NIGHT MINUS THE BITTERLY COLD WIND CHILLS AS HIGH
PRES CREST OVER THE REGION. MID AND HIGH CLOUDS APPROACHING FROM
THE WEST MAY LIMIT HOW MUCH TEMPS FREE FALL LATER THU NIGHT.
NEVERTHELESS A COLD BUT DRY NIGHT WITH LIGHT WINDS.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...
* PRECIPITATION...MAINLY RAIN...WILL MOVE IN SAT THROUGH MON
* HIGH PRESSURE RETURNS TUES AND WED
MODEL ANALYSIS...
THE 12Z SUITE OF MODELS IS IN GOOD AGREEMENT THROUGH THE LONG TERM.
DISCREPANCIES AMONGST THE MODELS ARE FAIRLY MINOR. THE LARGEST
DIFFERENCE IS BETWEEN THE ECMWF AND THE GFS WITH RESPECT TO LOW
PRESSURE MOVING UP THE COAST MONDAY. THE ECMWF HAS A DOUBLE LOW
WITH THE FIRST INSIDE THE 40/70 BENCHMARK AND THE SECOND OUTSIDE THE
BENCHMARK WHILE THE GFS BRINGS IT RIGHT UP OVER THE BENCHMARK. THE
END RESULT IS SOMEWHAT COOLER TEMPERATURES WITH THE GFS AND SOME
DIFFERENCES IN THE EXPECTED QPF. HAVE A WINTRY MIX ACROSS THE
NORTHWESTERN ZONES SLOWLY TRANSITIONING TO SNOW WITH A WINTRY MIX
ACROSS MUCH OF THE REST OF SOUTHERN NEW ENGLAND MONDAY NIGHT.
DETAILS...
FRIDAY...HIGH PRESSURE MOVES OFFSHORE SLOWLY DURING THE DAY.
INCREASING CLOUDS EXPECTED DURING THE AFTERNOON AND INTO THE NIGHT
WITH THE POSSIBILITY OF RAIN STARTING IN THE NORTHWESTERNMOST ZONES
JUST BEFORE 12Z. WILL KEEP LOW END CHANCE POPS IN THOSE ZONES FOR
NOW.
SATURDAY THROUGH MONDAY...EXPECT PRECIPITATION TO FALL MOST OF THIS
PERIOD...BUT MAINLY AS RAIN WITH A COUPLE OF EXCEPTIONS. SUNDAY
NIGHT INTO MONDAY...EXPECT A WINTRY MIX ACROSS NORTHWESTERN MASS AND
SOUTHWEST NEW HAMPSHIRE. MONDAY AFTERNOON AND NIGHT...EXPECT THIS
TO CHANGE TO SNOW WITH A WINTRY MIX POSSIBLE ACROSS RHODE ISLAND AND
SOUTHEAST MASS. AS MENTIONED ABOVE...THERE ARE SOME DIFFERENCES IN
THE QPF BETWEEN THE ECMWF AND THE GFS. THE ECMWF HAS 3-DAY TOTALS
OF 2 TO 3 INCHES ACROSS MUCH OF SOUTHERN NEW ENGLAND WITH THE LOWEST
AMOUNTS /1-2 INCHES/ ON THE CAPE. THE GFS INDICATES MORE WIDESPREAD
1 TO 2 INCHES WITH SOME 2 TO 3 INCH AMOUNTS ACROSS SOUTHEAST MASS
AND RHODE ISLAND. EITHER SCENARIO PROVIDES A DECENT AMOUNT OF
RAIN...HOWEVER...THIS IS OVER 72 HOURS. THE IMPACT OF THIS AMOUNT
OF RAIN IS UNLIKELY TO RESULT IN SIGNIFICANT RIVER FLOODING. POOR
DRAINAGE FLOODING AND MODEST RISES ON THE RIVERS IS TO BE EXPECTED.
THAT SAID...ANY ONE OF SEVERAL CHANGES COULD AFFECT THIS FORECAST
AND BEING 4-6 DAYS OUT...THESE CHANGES ARE POSSIBLE. WARMER
TEMPERATURES THAN THE CURRENTLY FORECAST TEMPS IN THE UPPER 40S TO
MID 50S...HIGHER DEWPOINTS...OR STRONGER WINDS WILL RESULT IN
GREATER MELTING OF THE SNOWPACK WHICH COULD ALTER FORECASTS. THERE
IS STILL PLENTY OF UNCERTAINTY TO NAVIGATE OVER THE NEXT SEVERAL
DAYS.
TUESDAY AND WEDNESDAY...HIGH PRESSURE MOVES OVER SOUTHERN NEW
ENGLAND BRINGING QUIET WEATHER TO THE REGION.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TONIGHT...HIGH CONFIDENCE IN VFR. GUSTY NW WINDS TO CONTINUE INTO
OVERNIGHT BUT ANY REMAINING POTENTIAL FOR 40 KNOTS SHOULD VANISH
BY MIDNIGHT/05Z. POTENTIAL AFTER MIDNIGHT IS MORE IN THE 25 TO 30
KNOT RANGE. PATCHY CEILINGS OF 4000-5000 FEET SHOULD MOVE OFFSHORE
OR DISSIPATE DURING THE MIDDLE OF THE NIGHT.
THU...HIGH CONFIDENCE IN VFR. HIGH PRES BUILDING OVER THE REGION
WILL ALLOW FOR NEAR CLR SKIES. ONLY CAVEAT WILL BE OVER TERMINALS
ALONG OUTER CAPE...WHERE SOME LOW VFR CLOUDS MAY DEVELOP DUE TO
OCEAN EFFECT. GUSTY NNW WIND IN THE MORNING DIMINISHES DURING THE
AFTERNOON.
THU NIGHT...HIGH CONFIDENCE FOR VFR ALONG WITH LIGHT WINDS.
KBOS TERMINAL...VFR. NW WINDS 25-35 KT WITH FRONT OFFSHORE BY
00Z. TONIGHT...NW WINDS 25-35 KT EARLY DECREASE AFTER MIDNIGHT.
THU...VFR WITH GUSTS TO 25 KT ESPECIALLY DURING THE MORNING
LOWERING IN THE AFTN. OVERALL FORECAST CONFIDENCE IS MODERATE TO
HIGH.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRIDAY...HIGH CONFIDENCE. MAINLY VFR. LOW PROBABILITY OF MVFR CIGS
MOVING INTO NW MA/SW NH LATE FRIDAY NIGHT/EARLY SATURDAY MORNING.
SATURDAY THROUGH MONDAY...MEDIUM CONFIDENCE. PERIODS OF MVFR/IFR IN
MAINLY RAIN. SUNDAY NIGHT THROUGH MONDAY...POTENTIAL FOR A WINTRY
MIX OF PRECIP MAINLY ACROSS NW MA/SW NH.
&&
.MARINE...
TONIGHT...PRESSURE RISES WILL DIMINISH OVERNIGHT...SO WINDS AND
THE RESULTING COLD AIR TRANSPORT WILL DIMINISH OVERNIGHT AS WELL.
EXPECT WIND POTENTIAL MORE IN THE 25-30 KNOT RANGE AFTER MIDNIGHT.
GALES ARE EXPECTED THROUGH 06Z/1 AM...THIS TIMING STILL LOOKS GOOD
WITH SMALL CRAFT ADVISORY CONDITIONS EXPECTED AFTER THAT.
MODERATE FREEZING SPRAY LIKELY LATE. SNOW SHOWERS MAY BE
WIDESPREAD OFFSHORE.
THU...NNW WINDS 20-30 KT EARLY DIMINISHING DURING THE AFTN.
MODERATE FREEZING SPRAY LIKELY IN THE MORNING.
THU NIGHT...LIGHT WINDS AS ARCTIC HIGH PRES CREST OVER THE REGION.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRIDAY...WINDS AND SEAS REMAIN BELOW SCA CRITERIA AS HIGH PRESSURE
MOVES OVER THE WATERS.
SATURDAY THROUGH MONDAY...WINDS AND SEAS INCREASE AS LOW PRESSURE
MOVES OVER THE WATERS. SMALL CRAFT CONDITIONS DEFINITE WITH A LOW
PROBABILITY OF NORTHERLY GALES MONDAY NIGHT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR CTZ004.
MA...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MAZ004-005-
012>024.
NH...NONE.
RI...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR RIZ001>008.
MARINE...GALE WARNING UNTIL 1 AM EST THURSDAY FOR ANZ230>237-250-251-
254>256.
&&
SYNOPSIS...NOCERA/RLG
NEAR TERM...WTB/NOCERA
SHORT TERM...NOCERA
LONG TERM...RLG
AVIATION...NOCERA/RLG/WTB
MARINE...NOCERA/RLG/WTBHazardous weather outlook, Mar 2, 4:20 PM EST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 420 PM EST WED MAR 2 2011 CTZ004-MAZ004-005-012>024-RIZ001>008-032130- WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 420 PM EST WED MAR 2 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RAIN ON SUNDAY AND MONDAY MAY CAUSE URBAN AND POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002-003-MAZ002-003-006>011-026-NHZ011-012-015-032130- HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 420 PM EST WED MAR 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RAIN ON SUNDAY AND MONDAY MAY CAUSE URBAN AND POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-032130- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 420 PM EST WED MAR 2 2011 ...GALE WARNING IN EFFECT UNTIL 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 1:10 AM EST | Gale Warning | BOX | 8 hr | |
| Mar 3, 3:04 PM EST | Small Craft Advisory for Hazardous Seas | BOX | 7 hr |
Nearby
Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.